zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A finite difference scheme for fractional sub-diffusion equations on an unbounded domain using artificial boundary conditions. (English) Zbl 1242.65160
Summary: One-dimensional fractional anomalous sub-diffusion equations on an unbounded domain are considered. Beginning with the derivation of the exact artificial boundary conditions, the original problem on an unbounded domain is converted into mainly solving an initial-boundary value problem on a finite computational domain. The main contribution of our work, as compared with the previous work, lies in the reduction of fractional differential equations on an unbounded domain by using artificial boundary conditions and construction of the corresponding finite difference scheme with the help of the method of order reduction. The difficulty is the treatment of the Neumann condition on the artificial boundary, which involves the time-fractional derivative operator. The stability and convergence of the scheme are proven using the discrete energy method. Two numerical examples clarify the effectiveness and accuracy of the proposed method.
MSC:
65M06Finite difference methods (IVP of PDE)
65M12Stability and convergence of numerical methods (IVP of PDE)
35K05Heat equation
35R11Fractional partial differential equations
References:
[1]Oldham, K. B.; Spanier, J.: The fractional calculus, (1974)
[2]Podlubny, I.: Fractional differential equations, (1999)
[3]Kilbas, A.; Srivastava, H.; Trujillo, J.: Theory and applications of fractional differential equations, (2006)
[4]Schot, A.; Lenzi, M. K.; Evangelista, L. R.; Malacarne, L. C.; Mendes, R. S.; Lenzi, E. K.: Fractional diffusion equation with an absorbent term and a linear external force: exact solution, Phys. lett. A 366, 346-350 (2007)
[5]Agrawal, O. P.: A general solution for a fourth-order fractional diffusion-wave equation defined in a bounded domain, Comput. struct. 79, 1479-1501 (2001)
[6]Agrawal, O. P.: Solution for a fractional diffusion-wave equation defined in a bounded domain, Nonlinear dyn. 29, 145-155 (2002) · Zbl 1009.65085 · doi:10.1023/A:1016539022492
[7]Metzler, R.; Klafter, J.: The random walk’s guide to anomalous diffusion: a fractional dynamics approach, Phys. rep. 339, 1-77 (2000) · Zbl 0984.82032 · doi:10.1016/S0370-1573(00)00070-3
[8]Abu-Saman, A. M.; Assaf, A. M.: Stability and convergence of Crank – Nicolson method for fractional advection dispersion equation, Adv. appl. Math. anal. 2, 117-125 (2007) · Zbl 1178.65145 · doi:http://www.ripublication.com/Volume/aamav2n2.htm
[9]Tadjeran, C.; Meerschaert, M. M.; Scheffler, H. P.: A second-order accurate numerical approximation for the fractional diffusion equation, J. comput. Phys. 213, 205-213 (2006) · Zbl 1089.65089 · doi:10.1016/j.jcp.2005.08.008
[10]Wang, K. X.; Wang, H.: A fast characteristic finite difference method for fractional advection – diffusion equations, Adv. water resour. 34, 810-816 (2011)
[11]Yuste, S. B.; Acedo, L.: An explicit finite difference method and a new von-Neumann-type stability analysis for fractional diffusion equations, SIAM J. Numer. anal. 42, 1862-1874 (2005) · Zbl 1119.65379 · doi:10.1137/030602666
[12]Yuste, S. B.: An explicit difference method for solving fractional diffusion and diffusion-wave equations in the Caputo form, J. comput. Nonlinear dyn. 6 (2011)
[13]Murillo, J. Q.; Yuste, S. B.: On three explicit difference schemes for fractional diffusion and diffusion-wave equations, Phys. scr. (2009)
[14]Meerschaert, M. M.; Tadjeran, C.: Finite difference approximations for fractional advection-dispersion flow equations, J. comput. Appl. math. 172, 65-77 (2004) · Zbl 1126.76346 · doi:10.1016/j.cam.2004.01.033
[15]Lynch, V.; Carreras, B.; Castillo-Negrete, D.; Ferreira-Mejias, K.; Hicks, H.: Numerical methods for the solution of partial differential equations of fractional order, J. comput. Phys. 192, 406-421 (2003) · Zbl 1047.76075 · doi:10.1016/j.jcp.2003.07.008
[16]Chen, C.; Liu, F.; Turner, I.; Anh, V.: A Fourier method for the fractional diffusion equation describing sub-diffusion, J. comput. Phys. 227, 886-897 (2007) · Zbl 1165.65053 · doi:10.1016/j.jcp.2007.05.012
[17]Chen, S.; Liu, F.; Zhuang, P.; Anh, V.: Finite difference approximations for the fractional Fokker-Planck equation, Appl. math. Model. 33, 256-273 (2009) · Zbl 1167.65419 · doi:10.1016/j.apm.2007.11.005
[18]Zhuang, P.; Liu, F.: Implicit difference approximation for the time fractional diffusion equation, J. appl. Math. comput. 22, 87-99 (2006) · Zbl 1140.65094 · doi:10.1007/BF02832039
[19]Liu, F.; Zhuang, P.; Anh, V.; Turner, I.: A fractional-order implicit difference approximation for the space-time fractional diffusion equation, Anziam j. 47, C48-C68 (2006)
[20]Zhuang, P.; Liu, F.; Anh, V.; Turner, I.: New solution and analytical techniques of the implicit numerical method for the anomalous subdiffusion equation, SIAM J. Numer. anal. 46, 1079-1095 (2008) · Zbl 1173.26006 · doi:10.1137/060673114
[21]Chen, C.; Liu, F.; Turner, I.; Anh, V.: Numerical schemes with high spatial accuracy for a variable-order anomalous subdiffusion equation, SIAM J. Sci. comput. 32, 1740-1760 (2010) · Zbl 1217.26011 · doi:10.1137/090771715
[22]Liu, Q.; Gu, Y.; Zhang, P.; Liu, F.; Nie, Y.: An implicit RBF meshless approach for time fractional diffusion equations, Comput. mech. 48, 1-12 (2011)
[23]Sun, Z. Z.; Wu, X.: A fully discrete difference scheme for a diffusion-wave system, Appl. numer. Math. 56, 193-209 (2006) · Zbl 1094.65083 · doi:10.1016/j.apnum.2005.03.003
[24]Langlands, T.; Henry, B.: The accuracy and stability of an implicit solution method for the fractional diffusion equation, J. comput. Phys. 205, 719-736 (2005) · Zbl 1072.65123 · doi:10.1016/j.jcp.2004.11.025
[25]Cui, M.: Compact finite difference method for the fractional diffusion equation, J. comput. Phys. 228, 7792-7804 (2009) · Zbl 1179.65107 · doi:10.1016/j.jcp.2009.07.021
[26]Du, R.; Cao, W.; Sun, Z. Z.: A compact difference scheme for the fractional diffusion-wave equation, Appl. math. Model. 34, 2998-3007 (2010) · Zbl 1201.65154 · doi:10.1016/j.apm.2010.01.008
[27]Gao, G. H.; Sun, Z. Z.: A compact finite difference scheme for the fractional sub-diffusion equations, J. comput. Phys. 230, 586-595 (2011) · Zbl 1211.65112 · doi:10.1016/j.jcp.2010.10.007
[28]Roop, J. P.: Computational aspects of FEM approximation of fractional advection dispersion equations on bounded domains in R2, J. comput. Appl. math. 193, 243-268 (2006) · Zbl 1092.65122 · doi:10.1016/j.cam.2005.06.005
[29]Deng, W.: Finite element method for the space and time fractional Fokker-Planck equation, SIAM J. Numer. anal. 47, 204-226 (2008)
[30]Gorenflo, R.; Mainardi, F.; Moretti, D.; Paradisi, P.: Time fractional diffusion: A discrete random walk approach, Nonlinear dyn. 29, 129-143 (2002) · Zbl 1009.82016 · doi:10.1023/A:1016547232119
[31]Li, X.; Xu, C.: A space-time spectral method for the time fractional diffusion equation, SIAM J. Numer. anal. 47, 2108-2131 (2009) · Zbl 1193.35243 · doi:10.1137/080718942
[32]Li, X.; Xu, C.: Existence and uniqueness of the weak solution of the space-time fractional diffusion equation and a spectral method approximation, Commun. comput. Phys. 8, 1016-1051 (2010)
[33]Odibat, Z.: Rectangular decomposition method for fractional diffusion-wave equations, Appl. math. Comput. 179, 92-97 (2006) · Zbl 1100.65125 · doi:10.1016/j.amc.2005.11.088
[34]El-Sayed, A.; Behiry, S.; Raslan, W.: Adomian’s decomposition method for solving an intermediate fractional advection-dispersion equation, Comput. math. Appl. 59, 1759-1765 (2010) · Zbl 1189.35358 · doi:10.1016/j.camwa.2009.08.065
[35]Momani, S.; Odibat, Z.: Homotopy perturbation method for nonlinear partial differential equations of fractional order, Phys. lett. A 365, 345-350 (2007) · Zbl 1203.65212 · doi:10.1016/j.physleta.2007.01.046
[36]Yildirim, A.: Analytical approach to Fokker-Planck equation with space- and time-fractional derivatives by means of the homotopy perturbation method, J. King saud univ. (Science) 22, 257-264 (2010)
[37]Kumar, P.; Agrawal, O. P.: An approximate method for numerical solution of fractional differential equations, Signal process. 86, 2602-2610 (2006) · Zbl 1172.94436 · doi:10.1016/j.sigpro.2006.02.007
[38]Jiang, W.; Lin, Y.: Approximate solution of the fractional advection-dispersion equation, Comput. phys. Commun. 181, 557-561 (2010) · Zbl 1210.65168 · doi:10.1016/j.cpc.2009.11.004
[39]Odibat, Z.; Momani, S.: The variational iteration method: an efficient scheme for handling fractional partial differential equations in fluid mechanics, Comput. math. Appl. 58, 2199-2208 (2009) · Zbl 1189.65254 · doi:10.1016/j.camwa.2009.03.009
[40]Lin, X.; Xu, C.: Finite difference/spectral approximations for the time-fractional diffusion equation, J. comput. Phys. 225, 1533-1552 (2007) · Zbl 1126.65121 · doi:10.1016/j.jcp.2007.02.001
[41]Lin, Y.; Li, X.; Xu, C.: Finite dfiference/specrtal approximations for the fractional cable equation, Math. comput. 80, 1369-1396 (2011) · Zbl 1220.78107 · doi:10.1090/S0025-5718-2010-02438-X
[42]Benchohra, M.; Hamidi, N.: Fractional order differential inclusions on the half-line, Surv. math. Appl. 5, 99-111 (2010)
[43]Agarwal, R. P.; Benchohra, M.; Hamani, S.; Pinelas, S.: Boundary value problems for differential equations involving Riemann – Liouville fractional derivative on the half-line, Dyn. contin. Discrete impuls. Syst. ser. A math. Anal. 18, 235-244 (2011) · Zbl 1208.26012 · doi:http://dcdis001.watam.org/volumes/abstract_pdf/2011v18/v18n2a-pdf/7.pdf
[44]Arara, A.; Benchohra, M.; Hamidi, N.; Nieto, J. J.: Fractional order differential equations on an unbounded domain, Nonlinear anal. 72, 580-586 (2010) · Zbl 1179.26015 · doi:10.1016/j.na.2009.06.106
[45]F. Huang, Analytical solution for the time-fractional telegraph equation, J. Appl. Math. 2009, Article ID: 890158, p. 9, doi: 10.1155/2009/890158. · Zbl 1190.35224 · doi:10.1155/2009/890158
[46]Langlands, T.; Henry, B.; Wearne, S.: Fractional cable equation models for anomalous electrodiffusion in nerve cells: infinite domain solutions, J. math. Biol. 59, 761-808 (2009) · Zbl 1232.92037 · doi:10.1007/s00285-009-0251-1
[47]Valkó, P. P.; Zhang, X. H.: Finite domain anomalous spreading consistent with first and second laws, Commun. nonlinear sci. Numer. simulat. 15, 3455-3470 (2010)
[48]Mainardi, F.: The fundamental solutions for the fractional diffusion-wave equation, Appl. math. Lett. 9, 23-28 (1996) · Zbl 0879.35036 · doi:10.1016/0893-9659(96)00089-4
[49]Gorenflo, R.; Luchko, Y.; Mainardi, F.: Analytical properties and applications of the wright function, Fract. calc. Appl. anal. 2, 383-414 (1999) · Zbl 1027.33006
[50]Han, H. D.; Wu, X. N.: Approximation of infinite boundary condition and its application to finite element methods, J. comput. Math. 3, 179-192 (1985) · Zbl 0579.65111
[51]Han, H. D.; Huang, Z. Y.: A class of artificial boundary conditions for heat equation in unbounded domains, Comput. math. Appl. 43, 889-900 (2002) · Zbl 0999.65086 · doi:10.1016/S0898-1221(01)00329-7
[52]Wu, X. N.; Sun, Z. Z.: Convergence of difference scheme for heat equation in unbounded domains using artificial boundary conditions, Appl. numer. Math. 50, 261-277 (2004) · Zbl 1053.65074 · doi:10.1016/j.apnum.2004.01.001
[53]Han, H. D.; Huang, Z. Y.: Exact and approximating boundary conditions for the parabolic problems on unbounded domains, Comput. math. Appl. 44, 655-666 (2002) · Zbl 1030.35092 · doi:10.1016/S0898-1221(02)00180-3
[54]Han, H. D.; Yin, D. S.: Numerical solutions of parabolic problems on unbounded 3-d spatial domain, J. comput. Math. 23, 449-462 (2005) · Zbl 1102.65091
[55]Han, H. D.; Jin, J. C.; Wu, X. N.: A finite-difference method for the one-dimensional time-dependent Schrödinger equation on unbounded domain, Comput. math. Appl. 50, 1345-1362 (2005) · Zbl 1092.65071 · doi:10.1016/j.camwa.2005.05.006
[56]Sun, Z. Z.; Wu, X.: The stability and convergence of a difference scheme for the Schrödinger equation on an infinite domain by using artificial boundary conditions, J. comput. Phys. 214, 209-223 (2006) · Zbl 1094.65088 · doi:10.1016/j.jcp.2005.09.011
[57]Sun, Z. Z.: The stability and convergence of an explicit difference scheme for the Schrödinger equation on an infinite domain by using artificial boundary conditions, J. comput. Phys. 219, 879-898 (2006) · Zbl 1175.65105 · doi:10.1016/j.jcp.2006.07.001
[58]Antoine, X.: Artificial boundary conditions for one-dimensional cubic nonlinear Schrödinger equations, SIAM J. Sci. comput. 43, 2272-2293 (2006) · Zbl 1109.35102 · doi:10.1137/040606983
[59]Antoine, X.; Arnold, A.; Besse, C.; Ehrhardt, M.; Schädle, A.: A review of transparent and artificial boundary conditions techniques for linear and nonlinear Schrödinger equations, Commun. comput. Phys. 4, 729-796 (2008)
[60]Nazarov, S. A.; Specovius-Neugebauer, M.: Artificial boundary conditions for the Stokes and Navier – Stokes equations in domains that are layer-like at infinity, Z. anal. Anwend. 27, 125-155 (2008) · Zbl 1144.35044 · doi:10.4171/ZAA/1348 · doi:http://www.ems-ph.org/journals/show\_pdf.php?issn=0232-2064&vol=27&iss=2&rank=1
[61]Han, H. D.; Zhu, L.; Brunner, H.; Ma, J. T.: The numerical solution of parabolic Volterra integro-differential equations on unbounded spatial domains, Appl. numer. Math. 55, 83-99 (2005) · Zbl 1078.65126 · doi:10.1016/j.apnum.2004.10.010
[62]Han, H. D.; Zhu, L.; Brunner, H.; Ma, J. T.: Artificial boundary conditions for parabolic Volterra integro-differential equations on unbounded two-dimensional domains, J. comput. Appl. math. 197, 406-420 (2006) · Zbl 1104.65125 · doi:10.1016/j.cam.2005.09.021
[63]Han, H. D.; Zhang, Z. W.: An analysis of the finite-difference method for one-dimensional Klein – Gordon equation on unbounded domain, Appl. numer. Math. 59, 1568-1583 (2009) · Zbl 1162.65377 · doi:10.1016/j.apnum.2008.10.005
[64]Dorodnicyn, L. W.: Artificial boundary conditions for high-accuracy aeroacoustic algorithms, SIAM J. Sci. comput. 32, 1950-1979 (2010) · Zbl 1225.35014 · doi:10.1137/080741483
[65]Tsynkov, S. V.: Numerical solution of problems on unbounded domains, A review, Appl. numer. Math. 27, 465-532 (1998) · Zbl 0939.76077 · doi:10.1016/S0168-9274(98)00025-7
[66]Han, H. D.: The artificial boundary method - numerical solutions of partial differential equations on unbounded domains, Fronties and prospects of contemporary applied mathematics, 33-58 (2005) · Zbl 1097.65115 · doi:http://ebooks.worldscinet.com/ISBN/9789812774194/9789812774194_0003.html
[67]Sun, Z. Z.: The method of order reduction and its application to the numerical solutions of partial differential equations, (2009)
[68]Sun, Z. Z.: Numerical methods of partial differential equations (in chinese), (2005)